Thunderstorm Wind, Camden
- When
- June 17, 3:40 PM EST
- Where
- Camden County, 0.59 mi W of Harriets Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.870, -81.590
Trees were blown down just north of the Harriet's Bluff area.
A mid level shortwave trough enhanced lift across the area during the afternoon and evening hours as convection developed along the sea breeze fronts and resultant outflow boundaries over an unstable low level air mass. There was very weak steering flow over the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A mid level shortwave trough enhanced lift across the area during the afternoon and evening hours as convection developed along the sea breeze fronts and resultant outflow boundaries over an unstable low level air mass. There was very weak steering flow over the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 17, 1:15 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT THU JUN 17 2010 ...SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON... ...SOME RELIEF FROM THE HEAT EXPECTED THROUGH EARLY NEXT WEEK... .SHORT TERM...LATEST MSAS ANALYSIS SHOWS LOW PRESSURE DEPARTING THE NEW ENGLAND COAST WITH A TRAILING COLD FRONT OFF THE MID ATLANTIC COAST AND THROUGH THE COASTAL CAROLINAS. MORE OF A SURFACE TROUGH AXIS EXISTS THIS FAR SOUTH AND CURRENTLY STRETCHES THROUGH JESUP AND THE SUWANNEE VALLEY OF FLORIDA. HAVE ACTUALLY SEEN SOME SLIGHTLY DRIER AIR NORTH OF THIS FEATURE WITH DEWPOINTS "ONLY" IN THE LOWER 70S ALONG THE GEORGIA COAST VERSES MID 70S ON PREVIOUS DAYS. THIS WILL ALLOW FOR A SLIGHTLY LATER START TO ROBUST CONVECTION ACROSS THESE AREAS. TO THE SOUTH HOWEVER...MOISTURE REMAINS PLENTIFUL AND ACTIVITY ALONG THE WEST COAST SEABREEZE HAS BEEN PLENTIFUL EARLY TODAY. EXPECT EAST COAST SEABREEZE TO BECOME MORE ACTIVE THROUGH MID AFTERNOON WITH SATELLITE INDICATIONS OF AN INLAND COLLISION APPEARING MORE LIKELY. MAIN FEATURE OF NOTE ALOFT IS THE STRONG 700MB-400MB DIFFERENTIAL VORTICITY BULLSEYE OVER SOUTHEAST GEORGIA. THIS FEATURE IS READILY APPARENT ON VISIBLE IMAGERY AND INITIALIZED WELL BY THE RUC. EXPECT THIS FEATURE TO ENHANCE ACTIVITY ACROSS THE NORTHERN ZONES THIS AFTERNOON WITH SCT STRONG TO SEVERE ACTIVITY LIKELY. MID LEVEL DRY AIR HAS BECOME MORE ENTRENCHED ACROSS THE AREA AND RATHER THAN LIMITING CONVECTION...FEEL THIS WILL ONLY ENHANCE DOWNDRAFT MOMENTUM IN THE STRONGER ACTIVITY THROUGH LATE EVENING. FOR FRIDAY...DRIER AIR WILL CONTINUE TO PUSH IN FROM THE NORTH AND AFFECT MAINLY THE LAYERS ABOVE 700MB. THIS DEGREE OF DRY AIR WILL LIKELY IMPEDE ROBUST CONVECTION OVER THE GA PORTION WITH THE STRONGER ACTIVITY LIMITED TO THE FLORIDA ZONES. STILL...EVEN IN GA...SUFFICIENT MOISTURE IN PLACE IN THE BOUNDARY LAYER ALONG WITH PRESENCE OF LOW LEVEL TROUGH ALL POINTS TO CONTINUED LIKELY POPS FOR THE AFTERNOON AND EVENING. BY SAT...MID LEVEL DRY AIR WILL QUICKLY ERODE AS FRONT WASHES OUT AND RETURN FLOW MOISTENS UP THE COLUMN. STILL SPOKES OF ENERGY EXPECT ON EASTERN SIDE OF RIDGE WHICH WILL ENHANCE ACTIVITY THROUGH THE AFTERNOON HOURS AND ACTIVE EAST AND WEST COAST SEABREEZE ALL POINT TO A DAY OF CONTINUED LIKELY POPS. ONE OF THE AFOREMENTIONED SPOKES OF ENERGY BECOMES A PROMINENT FEATURE FOR SUNDAY AFTERNOON. TIMING OF THIS FEATURE IS STILL IN QUESTION BUT IF CURRENT MODEL TRENDS HOLD THIS WILL PROVE TO BE ANOTHER ACTIVE DAY WITH ENHANCED CHANCES FOR STRONG TO SEVERE STORMS. WILL CAP POPS AT 50 FOR NOW BUT MAY NEED TO BE UPPED TO LIKELY WITH SUBSEQUENT FORECASTS. .LONG TERM...HIGH PRESSURE RIDGE AT THE SURFACE AND ALOFT WILL RE-BUILD TO THE NORTH OF THE REGION AND THIS WILL ALLOW A MORE ONSHORE FLOW TO DEVELOP ALONG WITH LESS ATMOSPHERIC MOISTURE AND THIS WILL DROP POPS BACK DOWN TO CLIMO OR SLIGHTLY BELOW CLIMO LEVELS AT 30-40%. MAX TEMPS WILL ALSO REMAIN NEAR CLIMO VALUES WITH LOWER TO MID 90S INLAND AND UPPER 80S ALONG THE COAST. && .AVIATION...HAVE TEMPO FOR TSRA AT VQQ AND GNV THIS AFTN AND OTHERWISE HAVE VCTS AT REMAINING TERMINALS...AS BULK OF ACTIVITY WILL OCCUR INLAND WITH SBRZ AND OUTFLOW BOUNDARY MERGERS. HAVE KEPT CB AND VCSH FOR SSI TONIGHT WITH POSSIBILITY OF NOCTURNAL STORMS NEAR AREA OF STRONG DIFFERENTIAL VORTICITY MENTIONED IN PARAGRAPH TWO IN SHORT TERM SECTION. && .MARINE...ISOLATED THUNDERSTORMS ARE EXPECTED...BUT WITH LIGHT WINDS THERE WILL BE NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 96 73 94 / 50 60 40 60 SSI 78 89 77 89 / 30 40 20 30 JAX 75 92 74 92 / 60 50 40 60 SGJ 76 89 76 89 / 40 40 30 40 GNV 73 93 73 92 / 60 60 40 60 OCF 74 92 74 92 / 60 60 40 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && DEESE/TRABERT/PRESNALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 448 AM EDT THU JUN 17 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 448 AM EDT THU JUN 17 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HOT CONDITIONS TO CONTINUE ALONG WITH SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... HIGH TEMPERATURES IN THE LOWER TO MID 90S WILL PUSH HEAT INDICES TO AROUND 105 DEGREES THIS AFTERNOON. EXERCISE EXTREME CAUTION WHEN OUTDOORS. SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO DEVELOP TODAY MAINLY DURING THE AFTERNOON AND EVENING AS THE SEA BREEZES BEGIN TO DEVELOP AND PROGRESS INLAND. STORM MOTION WILL BE TOWARD THE EAST AT 5 TO 10 MPH. SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE...MAINLY ACROSS SOUTHEAST GEORGIA. THE SLOW STORM MOTION WILL LEAD TO LOCALLY HEAVY RAINFALL AS WELL. EXCESSIVE LIGHTNING IS EXPECTED IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. SLOW STORM MOTION WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT THU JUN 17 2010
GAZ152>154-165-166-172030-
BRANTLEY-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
335 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
BRANTLEY...CAMDEN AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...
AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM COUNTRY CLUB
ESTATES TO WAVERLY TO TARBORO...MOVING SOUTHEAST AT 20 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WAVERLY...TARBORO...ST. SIMONS...GLYNN HAVEN...DOCK
JUNCTION...COUNTRY CLUB ESTATES...BRUNSWICK...DOVER BLUFF...JEKYLL
ISLAND AND WOODBINE THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3113 8137 3114 8143 3110 8147 3109 8145
3113 8141 3103 8141 3100 8143 3103 8145
3097 8147 3094 8144 3097 8140 3086 8141
3077 8146 3079 8148 3076 8153 3102 8190
3104 8191 3112 8205 3124 8149 3118 8134
TIME...MOT...LOC 1935Z 302DEG 19KT 3112 8129 3101 8154
3099 8177
DEESESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT THU JUN 17 2010
FLZ038-172015-
FLAGLER-
348 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
SOUTHERN FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF BARBERVILLE...
MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
MAINLY RURAL AREAS THROUGH 415 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8122 2926 8141 2927 8142 2930 8142
2936 8137 2929 8118
TIME...MOT...LOC 1948Z 214DEG 5KT 2926 8134
ZAPPESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT THU JUN 17 2010
FLZ040-172015-
MARION-
349 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 415 PM EDT...
AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF ROMEO...OR 6 MILES
NORTHEAST OF RAINBOW LAKES ESTATES...MOVING SOUTHEAST AT 10 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO THROUGH 415
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2922 8249 2923 8248 2922 8241 2928 8240
2931 8236 2923 8223 2922 8223 2909 8233
TIME...MOT...LOC 1950Z 321DEG 7KT 2919 8236
ZAPPESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 PM EDT THU JUN 17 2010
FLZ040-172100-
MARION-
411 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 PM EDT...
AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
ROMEO TO 6 MILES SOUTHEAST OF ROMEO...MOVING EAST AT 5 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROMEO THROUGH 500
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2922 8251 2923 8240 2941 8241 2941 8240
2923 8219 2904 8233
TIME...MOT...LOC 2011Z 264DEG 6KT 2929 8240 2917 8232
ZAPPESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT THU JUN 17 2010
FLZ038-172100-
FLAGLER-
415 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 500 PM EDT...
AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES WEST OF ORMOND BEACH...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY
RURAL AREAS THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8115 2926 8137 2926 8138 2941 8128
2934 8114 2926 8114
TIME...MOT...LOC 2014Z 214DEG 5KT 2927 8124
ZAPPESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT THU JUN 17 2010 FLZ025-032-172115- CLAY-DUVAL- 430 PM EDT THU JUN 17 2010 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF JACKSONVILLE HEIGHTS...OR 6 MILES NORTH OF LAKESIDE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...BELLAIR...ORANGE PARK...LAKESIDE AND DOCTORS INLET THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3017 8162 3008 8175 3021 8189 3028 8180 TIME...MOT...LOC 2031Z 317DEG 6KT 3021 8179 ZAPPE
The Jacksonville radar (KJAX), 44 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down just north of the Harriet's Bluff area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227771.